Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Huntsville, AL

June 6, 2005Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 6, 2005, 1:18 PM CDT for Morgan County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 1:18 PM CDT (18:18 UTC)
Expired
Jun 6, 2005, 2:00 PM CDT
In force
42 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 061818
SVRHUN
ALC103-061900-
/O.NEW.KHUN.SV.W.0101.050606T1818Z-050606T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
118 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 200 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE    
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED NEAR PRICEVILLE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRICEVILLE.
  HARTSELLE.
  FALKVILLE.
  FLORETTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND
DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES.

LAT...LON 3465 8710 3434 8709 3434 8660 3456 8657

$$

KULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:08 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 6, 11:08 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1108 AM CDT MON JUN 6 2005

.DISCUSSION...
VERY SHORT TERM (TODAY)...
BESIDES THE STRONG TO SEVERE ACTIVITY NEAR PICKWICK LAKE...NUMEROUS
SHOWERS AND THUNDERSTORMS HAVE SPROUTED ACROSS THE REMAINDER OF THE
FORECAST AREA. FEEL IT PRUDENT TO RAISE POPS INTO THE NUMEROUS
CATEGORY FOR THE REST OF THE DAY. WILL ALSO AMEND WINDS TO READ
LIGHT WINDS OUTSIDE OF THUNDERSTORMS. REMAINDER OF FORECAST IS
FINE.

DISCUSSION FOR TONIGHT THROUGH THURSDAY WILL BE FORTHCOMING LATER
THIS AFTERNOON.

EARLY EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...
WE DEFINITELY ARE HEADED INTO THE DITTO DAYS OF SUMMER. THE
UPCOMING WEEKEND WILL FEATURE ISOLATED SHRA/TSRA EACH DAY...WITH A
LULL POSSIBLE SATURDAY/SUNDAY AS AN UPPER RIDGE BUILDS IN. WILL KEEP
TEMPS NEAR CLIMATOLOGY THROUGH THE PERIOD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 6, 10:08 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1008 AM CDT MON JUN 6 2005

ALZ001>010-016-TNZ076-096-097-061830-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1008 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST
ALABAMA LATE THIS MORNING...AND SPREAD NORTHEAST INTO SOUTHERN
MIDDLE TENNESSEE BY MIDDAY.  FURTHER DEVELOPMENT OR EXPANSION OF
THUNDERSTORMS WILL OCCUR INTO NORTH CENTRAL AND NORTHEAST ALABAMA BY
AROUND MIDDAY INTO EARLY AFTERNOON AS HEATING CONTINUES.  GIVEN
STRONG INSTABILITY AND HIGH MOISTURE CONTENT...ANY OF THE STORMS
WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...ESPECIALLY SINCE THE
STORMS WILL BE SLOW MOVING. IN ADDITION...CLOUD TO GROUND LIGHTNING
AND BRIEF GUSTY WINDS ARE POSSIBLE.  AN ISOLATED BRIEF SEVERE STORM
CANNOT BE RULED OUT...WITH LOCALIZED DAMAGING WIND BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE UPPER LEVEL DISTURBANCE WILL WEAKEN ACROSS THE AREA ON
TUESDAY..BUT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS
POSSIBLE ONCE AGAIN ACROSS THE REGION.

A TYPICAL SUMMERTIME PATTERN WILL BECOME FIRMLY ESTABLISHED BY
MIDWEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EACH AFTERNOON THROUGH EARLY EVENING. OTHERWISE...A
CONTINUATION OF THE WARM AND HUMID WEATHER CAN BE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

KULA

In the hours before

Local storm report, Jun 6, 12:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1208 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     2 W CLOVERDALE          34.94N 87.81W
06/06/2005                   LAUDERDALE         AL   EMERGENCY MNGR

            FEW LARGE LIMBS AND POWER LINES DOWN 2 MILES WEST OF
            CLOVERDALE

1138 AM     TSTM WND DMG     CLOVERDALE              34.94N 87.77W
06/06/2005                   LAUDERDALE         AL   EMERGENCY MNGR

            LARGE TREE REPORTED DOWN ALONG HWY 10 NEAR CLOVERDALE

&&

HA
Special weather statement, Jun 6, 12:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT MON JUN 6 2005

ALZ009-061815-
JACKSON-
1223 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 115 PM...

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF SKYLINE...OR 17 MILES SOUTH OF
WINCHESTER...MOVING WEST AT 5 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HYTOP.
  SKYLINE.
  ESTILLFORK.
  LARKIN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Jun 6, 12:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT MON JUN 6 2005

ALZ009-061815-
JACKSON-
1223 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 115 PM...

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF SKYLINE...OR 17 MILES SOUTH OF
WINCHESTER...MOVING WEST AT 5 MPH.

OTHER STORNG STORMS WERE ON EITHER SIDE OF LAKE GUNTERSVILLE...JUST
NORTHWEST OF SCOTTSBORO...AND FROM NEAR SECTION TO PISGAH.  THESE
WERE NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HYTOP.
  SKYLINE.
  ESTILLFORK.
  LARKIN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Jun 6, 12:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1234 PM CDT MON JUN 6 2005

ALZ007-016-061830-
CULLMAN-MORGAN-
1234 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL
130 PM...

AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
MOULTON TO 7 MILES NORTHWEST OF SUMITON...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILBURN.
  JONES CHAPEL.
  NEEL.
  MASSEY.
  BATTLEGROUND.
  WEST POINT.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Jun 6, 12:49 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT MON JUN 6 2005

ALZ006-061915-
MADISON-
1251 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF HARVEST...OR 11 MILES
NORTHWEST OF MERIDIANVILLE...AND WAS NEARLY STATIONARY.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

OTHER SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO FORM AND MOVE
EAST INTO MADISON COUNTY THROUGH 2 PM. A HIGHER THREAT OF STRONG
WINDS MAY ACCOMPANY THESE STORMS AS THEY MOVE EAST AND NORTHEAST OUT
OF LIMESTONE AND MORGAN COUNTIES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELKWOOD.
  MOORES MILL.
  MERIDIANVILLE.
  GLADSTONE.
  TONEY.
  NORMAL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TROUTMAN
Special weather statement, Jun 6, 1:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
110 PM CDT MON JUN 6 2005

ALZ007-061830-
MORGAN-
110 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 130 PM...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTSELLE...MOVING EAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARTSELLE.
  LEESDALE.
  COLE SPRINGS.
  SOMERVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:53 AM CDTSevere Thunderstorm WarningHUNLauderdale22 min
Jun 6, 11:15 AM CDTSevere Thunderstorm WarningHUNLauderdale45 min
Jun 6, 11:30 AM CDTSevere Thunderstorm WarningHUNColbert, Lawrence50 min
Jun 6, 11:52 AM CDTFlash Flood WarningHUNLauderdale4 hr
Jun 6, 11:57 AM CDTSevere Thunderstorm WarningHUNLauderdale48 min
Jun 6, 12:55 PM CDTSevere Thunderstorm WarningHUNJackson50 min
Jun 6, 1:35 PM CDTSevere Thunderstorm WarningHUNMadison40 min
Jun 6, 1:49 PM CDTFlash Flood WarningHUNMadison3 hr
Jun 6, 2:04 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson41 min
Jun 6, 2:47 PM CDTSevere Thunderstorm WarningHUNDeKalb44 min
Jun 6, 2:49 PM CDTFlash Flood WarningHUNDeKalb3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.